Panlor SS oral Warnings
One ingredient in this product is acetaminophen. Taking too much acetaminophen may cause serious (possibly fatal) liver disease. Adults should not take more than 4000 milligrams (4 grams) of acetaminophen a day. If you have liver problems, consult your doctor or pharmacist for a safe dosage of this medication. Daily use of alcohol, especially when combined with acetaminophen, may increase your risk for liver damage. Avoid alcohol. Check with your doctor or pharmacist for more information. Get medical help right away if you have any symptoms of liver damage, including: dark urine, persistent nausea/vomiting, stomach/abdominal pain, extreme tiredness, or yellowing eyes/skin.
Acetaminophen is an ingredient found in many nonprescription products and in some combination prescription medications (such as pain/fever drugs or cough-and-cold products). Carefully check the labels on all your medicines because they may also contain acetaminophen. Ask your pharmacist about using those products safely. Get medical help right away if you have taken more than 4000 milligrams of acetaminophen a day, even if you feel well.
Children should not use products that contain dihydrocodeine after certain surgeries (including tonsil/adenoid removal). Also, for children younger than 12 years, do not use dihydrocodeine to treat cough or pain unless specifically directed by the doctor. Some children are more sensitive to dihydrocodeine and have had very serious (rarely fatal) breathing problems such as slow/shallow breathing (see also Side Effects section). Talk with your doctor or pharmacist about the risks and benefits of this medication.
Panlor SS oral Uses
See also Warning section.
This medication is used to treat moderate-to-severe pain. It acts on certain centers in the brain to give you pain relief. This medication is a combination of a narcotic pain reliever (dihydrocodeine), a non-aspirin pain reliever/fever reducer (acetaminophen), and caffeine. Caffeine is used to increase pain relief, especially in certain types of headaches.How to use Panlor SS oral
See also Warning section.
Take this medication by mouth with or without food, usually every 4 hours as needed or as directed by your doctor. If you have nausea, you may take this drug with food, although this may cause your body to absorb less of the drug and get less benefit from it. Consult your doctor or pharmacist about other ways to decrease nausea (e.g., antihistamines, lying down for 1-2 hours with as little head movement as possible).
The dosage is based on your medical condition and response to therapy. If you are taking this drug "as needed" (not on a regular schedule), remember that pain medications work best if they are used as the first signs of pain occur. If you wait until the symptoms have worsened, the medication may not work as well.
This medication may cause withdrawal reactions, especially if it has been used regularly for a long time or in high doses. In such cases, withdrawal symptoms (such as runny nose, watery eyes, anxiety, restlessness, sweating, irritability) may occur if you suddenly stop using this medication. To prevent withdrawal reactions, your doctor may reduce your dose gradually. Consult your doctor or pharmacist for more details, and report any withdrawal reactions immediately.
Though very unlikely, abnormal drug-seeking behavior (addiction) is possible with this medication. Do not increase your dose, take it more frequently, or take it for a longer time than prescribed. Properly stop the medication when so directed.
When used for an extended period, this medication may not work as well and may require different dosing. Talk with your doctor if this medication stops working well.
Inform your doctor if your pain persists or worsens.
Panlor SS oral Side Effects
See also Warning section.
Nausea, vomiting, constipation, diarrhea, lightheadedness, dizziness, drowsiness, headache, and trouble sleeping may occur. If any of these effects persist or worsen, notify your doctor or pharmacist promptly.
To prevent constipation, maintain a diet adequate in fiber, drink plenty of water, and exercise. If you become constipated while using this drug, consult your pharmacist for help in selecting a laxative (e.g., stimulant-type with stool softener).
Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.
Tell your doctor right away if you have any serious side effects, including: mental/mood changes (e.g., irritability, nervousness, depression), rapid heartbeat, severe stomach/abdominal pain, change in the amount of urine.
Get medical help right away if you have any very serious side effects, including: seizures.
Dihydrocodeine is normally changed into a strong narcotic drug (dihydromorphine) in your body. In some people (ultra rapid metabolizers), this happens faster and more completely than in other people, which can make them more sensitive to very serious side effects. Get medical help right away if you notice any of the following: slow/shallow breathing, unusual drowsiness/difficulty waking up, confusion.
A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.
This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.
In the US -
Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.
Panlor SS oral Precautions
See also Warning section.
Before taking this product, tell your doctor or pharmacist if you are allergic to acetaminophen, dihydrocodeine, or caffeine; or to narcotic pain medications (e.g., codeine, morphine); or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.
Before using this medication, tell your doctor or pharmacist your medical history, especially of: adrenal gland problem (e.g., Addison's disease), bowel disease (e.g., paralytic ileus), brain disorders (e.g., seizures, head injury, tumor, increased intracranial pressure), gallbladder disease, heart problems (e.g., irregular heartbeat, recent heart attack), kidney disease, liver disease, breathing problems (e.g., chronic obstructive pulmonary disease-COPD, hypoxia, hypercapnia), mental/mood disorders (e.g., toxic psychosis), disease of the pancreas (e.g., pancreatitis), a certain spinal problem (kyphoscoliosis), personal or family history of regular use/abuse of drugs/alcohol, underactive thyroid (hypothyroidism), difficulty urinating (e.g., due to enlarged prostate or urethral narrowing).
This drug may make you dizzy or drowsy. Do not drive, use machinery, or do any activity that requires alertness until you are sure you can perform such activities safely. Avoid alcoholic beverages.
To lower your risk of dizziness and lightheadedness, get up slowly when rising from a sitting or lying position.
Some children may be more sensitive to very serious side effects of the dihydrocodeine in this product, such as extreme sleepiness, confusion, or slow/shallow/noisy breathing. (See also Warning section.)
Older adults may be more sensitive to the side effects of this drug, especially confusion, dizziness, drowsiness, and slow/shallow breathing.
Before using this medication, women of childbearing age should talk with their doctor(s) about the risks and benefits. Tell your doctor if you are pregnant or if you plan to become pregnant. During pregnancy, this medication should be used only when clearly needed. It may slightly increase the risk of birth defects if used during the first two months of pregnancy. Also, using it for a long time or in high doses near the expected delivery date may harm the unborn baby. To lessen the risk, take the smallest effective dose for the shortest possible time. Tell the doctor right away if you notice any symptoms in your newborn baby such as slow/shallow breathing, irritability, abnormal/persistent crying, vomiting, or diarrhea.
This medication passes into breast milk and may rarely have undesirable effects on a nursing infant. Tell the doctor right away if your infant develops increased sleepiness, trouble breast-feeding, trouble breathing, or unusual limpness. Discuss the risks and benefits with your doctor before breast-feeding.
Panlor SS oral Interactions
See also Warning section.
Drug interactions may change how your medications work or increase your risk for serious side effects. This document does not contain all possible drug interactions. Keep a list of all the products you use (including prescription/nonprescription drugs and herbal products) and share it with your doctor and pharmacist. Do not start, stop, or change the dosage of any medicines without your doctor's approval.
Some products that may interact with this drug include: adenosine, anti-seizure drugs (e.g., carbamazepine), beta agonists (e.g., albuterol), isoniazid, lithium, naltrexone, other medications for pain (e.g., codeine, nalbuphine), drugs affecting liver enzymes that remove this medication from your body (such as macrolide antibiotics including erythromycin, cimetidine, disulfiram, fluvoxamine, MAO inhibitors including isocarboxazid, linezolid, methylene blue, moclobemide, phenelzine, procarbazine, rasagiline, selegiline, tranylcypromine), phenothiazines (e.g., chlorpromazine).
The risk of serious side effects (such as slow/shallow breathing, severe drowsiness/dizziness) may be increased if this medication is taken with other products that may also affect breathing or cause drowsiness. Therefore, tell your doctor or pharmacist if you are taking other products such as alcohol, medicine for sleep or anxiety (such as alprazolam, diazepam, zolpidem), muscle relaxants, and narcotic pain relievers (such as codeine).
Check the labels on all your medicines (e.g., cough-and-cold products) because they may contain caffeine or drowsiness-causing ingredients. Also keep in mind that certain beverages (e.g., coffee, colas, tea) contain caffeine. Ask your pharmacist about using those products safely.
This medication may interfere with certain medical/laboratory tests (e.g., urine 5-HIAA levels, urine VMA levels, amylase/lipase levels, urine catecholamine levels, dipyridamole-thallium imaging tests), possible causing false test results. Make sure laboratory personnel and all your doctors know you use this drug.
Panlor SS oral Overdose
If overdose is suspected, contact a poison control center or emergency room immediately. US residents can call their local poison control center at 1-800-222-1222. Canada residents can call a provincial poison control center. Symptoms of overdose may include: cold/clammy skin, nausea, vomiting, unusual sweating, slow/shallow breathing, slow heartbeat, loss of consciousness, seizures.NOTES:
Do not share this medication with others. It is against the law.
This medication has been prescribed for your current condition only. Do not use it later for another condition unless told to do so by your doctor. A different medication may be necessary in that case.MISSED DOSE:
If you are prescribed this medication on a regular schedule and miss a dose, take it as soon as you remember. If it is near the time of the next dose, skip the missed dose and resume your usual dosing schedule. Do not double the dose to catch up.STORAGE:
Store at room temperature away from light and moisture. Do not store in the bathroom. Keep all medications away from children and pets.
Do not flush medications down the toilet or pour them into a drain unless instructed to do so. Properly discard this product when it is expired or no longer needed. Consult your pharmacist or local waste disposal company.
Information last revised June 2013. Copyright(c) 2013 First Databank, Inc.